Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 82, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 11, 2004, 7:05 PM CDT for Wabasha County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 11, 2004, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 120005
SVRARX
MNC157-120045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
705 PM CDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WABASHA COUNTY IN SOUTHEAST MINNESOTA
* UNTIL 745 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...AND DAMAGING WINDS
EXTENDING FROM 5 MILES WEST OF LAKE CITY TO 14 MILES NORTH OF
ROCHESTER. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 63 AND COUNTY 2 AROUND 710 PM CDT...
COUNTY ROADS 79 AND 2 AND WEST ALBANY AROUND 715 PM CDT...
COUNTY ROADS 33 AND 4 AND THEILMAN AROUND 720 PM CDT...
COUNTY ROADS 18 AND 4 AND PLAINVIEW AROUND 725 PM CDT...
ZUMBRO BOTTOMS CAMPGROUND AROUND 730 PM CDT.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS AROUND 70 MPH. FOR YOUR PROTECTION...MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM.
A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING.
LAT...LON 4447 9243 4422 9247 4421 9231 4412 9230
4413 9212 4420 9209 4421 9188 4443 9211
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:40 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 2:40 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPO IN COUNTY LISTING AT BOTTOM NATIONAL WEATHER SERVICE LA CROSSE WI 240 PM CDT FRI JUN 11 2004 .SHORT TERM...THROUGH MONDAY FORECAST FOCUS IS ON SEVERE WEATHER AND HEAVY RAIN POTENTIAL TONIGHT. AT 18Z...SURFACE MAP HAS TRIPLE POINT LOW OVER WEST CENTRAL IA WITH A WARM FRONT EXTENDING EAST ACROSS CENTRAL IA AND NORTHERN IL. VISIBLE IMAGERY AND SURFACE OBSERVATIONS SHOWING STRATUS CONTINUING TO COVER MUCH OF THE AREA NORTH OF THE WARM FRONT WHILE TEMPERATURES RANGED FROM THE MID 50S ACROSS NORTH CENTRAL WI...TO LOWER 70S ACROSS SOUTHEAST MN AND NORTHEAST IA IN THE PARTIAL CLEARING. ALONG AND SOUTH OF THE FRONT...S-N ORIENTED CU STREETS ACROSS IA DEPICTING INCREASING MOISTURE ADVECTION AND INSTABILITY. RADAR MOSAIC CURRENTLY SHOWING A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHWESTERN IA. 12Z 11JUN04 GFS AND ETA IN FAIRLY GOOD AGREEMENT ON TIMING AND INTENSITY OF INCOMING SHORTWAVE TONIGHT. BOTH ALSO IN AGREEMENT WITH DEVELOPMENT AND MOVEMENT OF MCS. BOTH REMAIN IN DECENT AGREEMENT THROUGH SUNDAY. TRIPLE POINT EDGES EAST THIS EVENING BRINGING WARM SECTOR ACROSS FAR SOUTHERN AND WESTERN COUNTIES. MLCAPES BUILDING INTO THE 4000-4500J/KG RANGE SOUTH OF A LINE FROM ROCHESTER MN TO RICHLAND CENTER THROUGH EARLY EVENING HOURS. WITH 0-6KM SHEAR AROUND 45KT AND EHIS IN THE 5.5-6.0 M2/S2...STAGE LOOKS SET FOR SEVERE WEATHER EVENT THIS EVENING MAINLY WEST OF THE RIVER WITH POSSIBILITY OF TORNADIC SUPERCELLS ALONG THE FRONT. FURTHER NORTH AND EAST...LOOKS LIKE EVOLUTION INTO AN MCS WITH SOME LARGE HAIL AND DAMAGING WIND. AS FAR AS RAINFALL IS CONCERNED... BELIEVE THERE WILL WIDESPREAD 0.50-1.00 WITH LOCALLY HIGHER AMOUNTS ASSOCIATED WITH HP SUPERCELLS AND MCS. BASED ON THIS AND SATURATED GROUND...WE WILL BE HOISTING A FLOOD WATCH FOR TONIGHT. SYSTEM DEPARTS TO THE EAST SATURDAY MORNING AS A WEAK AREA OF HIGH PRESSURE WORKS INTO THE AREA FROM IA. THIS SHOULD PRODUCE PLEASANT CONDITIONS UNDER PARTLY SUNNY SKIES. QUIET WEATHER SHORT LIVED AS MEAN CYCLONIC FLOW ACROSS UPPER MIDWEST EJECTS ANOTHER WEAK SHORTWAVE TROUGH FROM THE PLAINS INTO OUR AREA BY SATURDAY NIGHT FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. BOTH GFS AND ETA SHOW MAIN MCS AND HEAVIEST RAINFALL REMAINING SOUTH OF OUR AREA. WILL KEEP MEDIUM POPS IN ON SUNDAY AS ANOTHER SHORTWAVE TROUGH SWINGS SOUTHEAST INTO THE AREA. SHOWERS AND THUNDERSTORMS DEPART AREA BY LATE SUNDAY EVENING. MONDAY MORNING APPEARS TO BE QUIET AT THIS POINT UNDER INFLUENCE OF SURFACE HIGH PRESSURE. BUT HIGH SLIPS OFF TO EAST AS SHORTWAVE TROUGH APPROACHES FROM NORTHERN PLAINS BY AFTERNOON. THIS PUTS AREA IN DECENT ISENTROPIC LIFT FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. .LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NORTHWEST FLOW PATTERN WILL DOMINATE THROUGH THE PERIOD. ALL IN ALL...LOOKS LIKE A SLIGHTLY DRIER PATTERN WITH ONLY SMALL CHANCES OF RAIN ACROSS THE AREA TUESDAY AND ACROSS THE NORTH ON WEDNESDAY. && .ARX...WATCHES/WARNING/ADVISORIES... IA...FLOOD WATCH TONIGHT...IAZ008>011-018-019-029-030. MN...FLOOD WATCH TONIGHT...MNZ079-086>088-094>096. WI...FLOOD WATCH TONIGHT...WIZ032>034-041>044-053>055-061. && DAS
Hazardous weather outlook, Jun 11, 3:49 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 349 PM CDT FRI JUN 11 2004 IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-061-121100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOWARD-MITCHELL-MOWER-OLMSTED-WINNESHIEK- 349 PM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY REMAINS FROM EXTREME SOUTHWEST MINNESOTA INTO NORTHEAST IOWA WITH THUNDERSTORMS DEVELOPING ALONG IT AT MID AFTERNOON. THIS AREA...INCLUDING AREAS ALONG AND WEST OF HIGHWAY 63 IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA WOULD BE THE MOST FAVORABLE LOCATION FOR ANY SUPERCELLS AND POSSIBLE TORNADO DEVELOPMENT INTO THE EVENING HOURS. OTHERWISE AS STORMS MOVE NORTH AND EAST OF THIS AREA THE THREAT IS LIMITED MORE TO LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT TIME IS THROUGH 10 PM. THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN. WITH THE SOIL IN MOST AREAS SATURATED AND RIVERS RUNNING HIGH...ADDITIONAL FLOODING WILL HAVE TO BE MONITORED AS WELL. A FLOOD WATCH IS IN EFFECT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY NIGHT AND SUNDAY...A LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS IOWA AND MAY SHIFT NORTH AND EAST. ADDITIONAL RAINFALL OF UP TO AN INCH MAY MOVE ACROSS THE AREA WITH A SMALL SEVERE WEATHER RISK. THE STRONGER STORMS AND HEAVIER RAIN ARE EXPECTED TO REMAIN SOUTH OF THE AREA. ANOTHER LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE REGION ON MONDAY. THIS SYSTEM WILL PROVIDE YET ANOTHER ROUND OF RAIN TO THE REGION POSSIBLY FURTHER AGGRAVATING THE FLOODING SITUATION ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 10 PM TONIGHT. MONITOR LOCAL CONDITIONS CLOSELY. WHEN STORMS APPROACH YOUR AREA...DEPLOY SPOTTERS AHEAD OF TIME. RAINFALL REPORTS AND FLOODING CONDITIONS ARE ALSO NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-088-096-WIZ017-029-032>034-041>044-053-055-121100- ADAMS-BUFFALO-CLARK-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND- TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 349 PM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND CENTRAL AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY FROM SOUTHWEST MINNESOTA INTO NORTHEAST IOWA WILL HELP TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS HEADING INTO THE EVENING HOURS. INITIAL STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND LARGE HAIL...BUT ARE EXPECTED TO TURN INTO A DAMAGING WIND THREAT AS THEY MIGRATE EAST AND CROSS INTO WISCONSIN. THE MOST LIKELY SEVERE WEATHER TIME WILL BE BETWEEN 6 PM AND 11 PM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY NIGHT AND SUNDAY...A LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS IOWA AND MAY SHIFT NORTH AND EAST. ADDITIONAL RAINFALL OF UP TO AN INCH MAY MOVE ACROSS THE AREA WITH A SMALL SEVERE WEATHER RISK. THE STRONGER STORMS AND HEAVIER RAIN ARE EXPECTED TO REMAIN SOUTH OF THE AREA. ANOTHER LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE REGION ON MONDAY. THIS SYSTEM WILL PROVIDE YET ANOTHER ROUND OF RAIN TO THE REGION POSSIBLY FURTHER AGGRAVATING THE FLOODING SITUATION ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS EVENING. WHEN A WATCH IS ISSUED...MONITOR CONDITIONS CLOSELY AND DEPLOY SPOTTERS BEFORE STORMS MOVE INTO YOUR AREA. IN ADDITION...RAINFALL AND FLOODING REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
In the hours before
Local storm report, Jun 11, 5:42 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0526 PM TORNADO 5 W ELMA 43.25N 92.54W
06/11/2004 HOWARD IA AMATEUR RADIO
&&
LUSSKYLocal storm report, Jun 11, 5:58 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 1 E RICEVILLE 43.36N 92.54W
06/11/2004 HOWARD IA AMATEUR RADIO
0554 PM TORNADO 3 N RICEVILLE 43.41N 92.55W
06/11/2004 HOWARD IA AMATEUR RADIO
BRIEF TOUCHDOWN
&&
LUSSKYLocal storm report, Jun 11, 6:08 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO N RICEVILLE 43.36N 92.55W
06/11/2004 HOWARD IA AMATEUR RADIO
0604 PM TORNADO 2 W LE ROY 43.51N 92.55W
06/11/2004 MOWER MN FIRE DEPT/RESCUE
&&
LUSSKYLocal storm report, Jun 11, 6:33 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM TORNADO 4 SW SPRING VALLEY 43.65N 92.45W
06/11/2004 FILLMORE MN AMATEUR RADIO
BRIEF TOUCHDOWN
&&
LUSSKYLocal storm report, Jun 11, 6:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM TORNADO 3 E AUSTIN 43.67N 92.91W
06/11/2004 MOWER MN LAW ENFORCEMENT
&&
LUSSKYLocal storm report, Jun 11, 6:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0653 PM TORNADO 2 SE RACINE 43.76N 92.45W
06/11/2004 FILLMORE MN LAW ENFORCEMENT
BRIEF TOUCHDOWN
&&
LUSSKYThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:00 PM CDT | Tornado Warning | ARX | Fillmore, Mower, Olmsted | 60 min |
| Jun 11, 7:47 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 58 min |
| Jun 11, 8:00 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 45 min |
| Jun 12, 6:14 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.